My doctor put me on Levothyroxine for inactive thyroid. I have been taking it now for 7 wks, all of a sudden I have acid reflex really bad, dry mouth, and my tongue feels like I have been at the dentist and had novicane. Has this happened to anyone else??
I started on 50 mcg in April, my initiation into taking thyroid meds. TWo months later I had to be increased to 88 mcg b/c my blood test on 50mcg showed no appreciable change. I have had no side effects as you mention. If you feel this is connected to the meds, all other causes not withstanding, you must call your doc right away, especially if it lasts. No need to suffer needlessly if a change in meds may give you relief. Don't wait!
I also just started Levothyroxine 50mcg. I took it for 5 weeks. My TSH was 28.6 the end of November. My tongue felt like the front half of it had been burnt or numb. My mouth gets dry also. They checked my TSH again the 3rd of January and it was .014. They took me off the Levothyroxine and my tongue stopped feeling that way. Well, last week my TSH is back to 16.0 and I am on 25mcg of Levothroxine. My tongue is numb again. Hope this helps. Glad to know that it's not just me. Hope that it goes away for you.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Aug 2013 • 4 answers
Updated 9 Feb 2013 • 2 answers
Updated 13 Nov 2014 • 3 answers
Hi, I've been taking 100 mcg of levothyroxine for several years; but was recently following a blood?
Updated 18 Dec 2015 • 2 answers
Updated 19 Oct 2017 • 2 answers